Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 1, 2008, 1:16 PM EST for 6 counties in Florida. It took effect at Jan 2, 2008, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2008, 1:16 PM EST (18:16 UTC)
- In effect from
- Jan 2, 2008, 11:00 AM EST
- Expired
- Jan 2, 2008, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1512 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 011816 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 116 PM EST TUE JAN 1 2008 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON OVER PORTIONS OF THE NATURE COAST... ...VERY DRY AND GUSTY CONDITIONS EXPECTED ON WEDNESDAY AFTERNOON... .STRONG COLD AIR ADVECTION WILL USHER A DRY AIRMASS AND GUSTY WINDS ON WEDNESDAY. FLZ039-042-043-020630- /O.UPG.KTBW.FW.A.0002.080102T1700Z-080102T2300Z/ /O.NEW.KTBW.FW.W.0002.080102T1600Z-080102T2300Z/ /O.CON.KTBW.FW.W.0001.000000T0000Z-080101T2200Z/ LEVY-CITRUS-SUMTER- 116 PM EST TUE JAN 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. NORTHWESTERLY WINDS REACHING THE 15 TO 25 MPH RANGE WITH HIGHER GUSTS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW CRITICAL LEVELS TO BRING RED FLAG WARNING CONDITIONS THIS AFTERNOON. ON WEDNESDAY...STRONG COLD AND DRY AIR ADVECTION WILL KEEP RELATIVE HUMIDITY VALUES BELOW CRITICAL LEVELS FROM LATE WEDNESDAY MORNING AND THROUGH THE EARLY EVENING HOURS. ALSO...GUSTY WINDS WILL CONTINUE THROUGH THE DAY A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ048>052-055>057-060>062-065-020630- /O.UPG.KTBW.FW.A.0002.080102T1700Z-080102T2300Z/ /O.NEW.KTBW.FW.W.0002.080102T1600Z-080102T2300Z/ HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE- HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 116 PM EST TUE JAN 1 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A MUCH DRIER AIRMASS WILL MOVE OVER THE STATE ON WEDNESDAY WITH RELATIVE HUMIDITY VALUES REACHING CRITICAL LEVELS BY THE LATE MORNING HOURS. ALSO...GUSTY WINDS ARE EXPECTED TO REMAIN OVER THE AREA THROUGH WEDNESDAY EVENING. THIS FACTORS WILL ENSURE RED FLAG WARNING CONDITIONS FOR EXTENDED PERIODS OF TIME THROUGH THE EARLY EVENING HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
4 follow-up statements
000 WWUS82 KTBW 011828 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 128 PM EST TUE JAN 1 2008 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON OVER PORTIONS OF THE NATURE COAST... ...VERY DRY AND GUSTY CONDITIONS EXPECTED ON WEDNESDAY AND THURSDAY AFTERNOON... .STRONG COLD AIR ADVECTION WILL USHER A DRY AIRMASS AND GUSTY WINDS ON WEDNESDAY AND REMAINING IN PLACE THROUGH THURSDAY AFTERNOON. FLZ039-042-043-020630- /O.NEW.KTBW.FW.A.0003.080103T1700Z-080103T2300Z/ /O.CON.KTBW.FW.W.0001.000000T0000Z-080101T2200Z/ /O.CON.KTBW.FW.W.0002.080102T1600Z-080102T2300Z/ LEVY-CITRUS-SUMTER- 128 PM EST TUE JAN 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY. NORTHWESTERLY WINDS REACHING THE 15 TO 25 MPH RANGE WITH HIGHER GUSTS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW CRITICAL LEVELS TO BRING RED FLAG WARNING CONDITIONS THIS AFTERNOON. ON WEDNESDAY...STRONG COLD AND DRY AIR ADVECTION WILL KEEP RELATIVE HUMIDITY VALUES BELOW CRITICAL LEVELS FROM LATE WEDNESDAY MORNING AND THROUGH THE EARLY EVENING HOURS. ALSO... DRY CONDITIONS AND GUSTY WINDS WILL CONTINUE THROUGH THURSDAY AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ048>052-055>057-060>062-065-020630- /O.NEW.KTBW.FW.A.0003.080103T1700Z-080103T2300Z/ /O.CON.KTBW.FW.W.0002.080102T1600Z-080102T2300Z/ HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE- HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 128 PM EST TUE JAN 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY. A MUCH DRIER AIRMASS WILL MOVE OVER THE STATE ON WEDNESDAY WITH RELATIVE HUMIDITY VALUES REACHING CRITICAL LEVELS BY THE LATE MORNING HOURS. ALSO...GUSTY WINDS ARE EXPECTED TO REMAIN OVER THE AREA THROUGH WEDNESDAY EVENING. THIS FACTORS WILL ENSURE RED FLAG WARNING CONDITIONS FOR EXTENDED PERIODS OF TIME THROUGH THE EARLY EVENING HOURS. SIMILAR SCENARIO IS AGAIN EXPECTED ON THURSDAY. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
000 WWUS82 KTBW 020647 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 147 AM EST WED JAN 2 2008 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON OVER ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA... ...FIRE WEATHER WATCH IN EFFECT FOR THURSDAY AFTERNOON FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA... FLZ039-042-043-048>052-055>057-060>062-065-022030- /O.EXT.KTBW.FW.W.0002.080102T1600Z-080103T0000Z/ /O.EXT.KTBW.FW.A.0003.080103T1600Z-080103T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 147 AM EST WED JAN 2 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING FOR 4 OR MORE HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT AND WINDS GREATER THAN 15 MPH... ...FIRE WEATHER WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR 4 OR MORE HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT AND WINDS NEAR 15 MPH... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A MUCH DRIER AIRMASS WILL MOVE OVER THE STATE ON TODAY WITH RELATIVE HUMIDITY VALUES REACHING CRITICAL LEVELS BY THE LATE MORNING HOURS. ALSO...GUSTY WINDS ARE EXPECTED TO REMAIN OVER THE AREA THROUGH WEDNESDAY EVENING. THESE FACTORS WILL ENSURE RED FLAG WARNING CONDITIONS FOR EXTENDED PERIODS OF TIME THROUGH THE EARLY EVENING HOURS. A SIMILAR SCENARIO IS AGAIN EXPECTED ON THURSDAY. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
000 WWUS82 KTBW 021839 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 139 PM EST WED JAN 2 2008 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON OVER ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA... ...FIRE WEATHER WATCH IN EFFECT FOR THURSDAY AFTERNOON FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA... FLZ039-042-043-048>052-055>057-060>062-065-031200- /O.CON.KTBW.FW.W.0002.000000T0000Z-080103T0000Z/ /O.CON.KTBW.FW.A.0003.080103T1600Z-080103T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 139 PM EST WED JAN 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A DRY AIRMASS HAS MOVED OVER THE STATE TODAY. RELATIVE HUMIDITY VALUES ARE ALREADY BELOW 35 PERCENT ACROSS MUCH OF WEST CENTRAL FLORIDA...MAINLY EAST OF INTERSTATE 75. GUSTY WINDS WILL ALSO REMAIN OVER THE AREA THROUGH THIS EVENING. AS SUCH...RED FLAG WARNING CONDITIONS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. A SIMILAR SCENARIO IS EXPECTED AGAIN ON THURSDAY...THUS A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
000 WWUS82 KTBW 030011 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 711 PM EST WED JAN 2 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY AFTERNOON FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA... FLZ039-042-043-048>052-055>057-060>062-065-031230- /O.EXP.KTBW.FW.W.0002.000000T0000Z-080103T0000Z/ /O.CON.KTBW.FW.A.0003.080103T1600Z-080103T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 711 PM EST WED JAN 2 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE AREA FOR THURSDAY WITH GUSTY WINDS RETURNING IN THE LATE MORNING AND AFTERNOON. AFTERNOON RELATIVE HUMIDITY VALUES ARE AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR AROUND 4 HOURS ON THURSDAY. THE GUSTY WINDS WILL FURTHER EXACERBATE THE SPREAD OF ANY FIRE THAT MAY START. THEREFORE A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 1, 4:00 AM EST, 9 hours 16 minutes earlier.
Area forecast discussion, Jan 1, 4:00 AM EST, 9 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
400 AM EST TUE JAN 1 2008
.SHORT TERM...TODAY THROUGH THURSDAY. WATER VAPOR SATELLITE
IMAGERY INDICATES A WEAK FRONTAL BOUNDARY LINGERING OVER THE
SUN COAST...AND A BROAD TROUGH OF LOW PRESSURE AFFECTING THE
EASTERN TWO-THIRDS OF THE US. SURFACE OBSERVATIONS INDICATE THE
EXPECTED COLD PUSH IS NOW TRAVELING SOUTHEASTWARD THROUGH NORTHERN
MISSISSIPPI AND ALABAMA. AS EXPECTED...VERY DRY AND COLD AIR IS
FOUND BEHIND THE FRONT...WITH DEWPOINTS DROPPING INTO THE LOWER
20S. AHEAD OF THE FRONT THIS MORNING AREAS OF LOW STRATUS AND
PATCHY FOG HAVE ONCE AGAIN DEVELOPED IN THE MOIST AIRMASS...AND
ISOLATED SHOWERS CONTINUE TO FIRE OVER THE GULF AND THEN ADVECT
NORTHEASTWARD INTO THE AREA. SHOWER ACTIVITY SHOULD TREND
SOUTHWARD TODAY...AND THOSE SHOWERS THAT DEVELOP WILL BE WEAK.
NORTHERLY WINDS WILL MOVE INTO THE AREA AHEAD OF THE MAIN COLD
PUSH THIS MORNING...WITH THE RAPID COOL DOWN EXPECTED TO BEGIN
THIS AFTERNOON. THE COLD AIR WILL ARRIVE ABRUPTLY...WITH GUSTY
WINDS IN THE 15 TO 25 MPH RANGE...AND FALLING TEMPERATURES.
THE COLD AIR AND GUSTY WINDS WILL USHER IN SEVERAL WEATHER
CONCERNS TODAY THROUGH THURSDAY. INITIALLY THE DRY AIR ASSOCIATED
WITH THE FRONT AND THE GUSTY WINDS WILL LEAD TO A PERIOD OF
CRITICAL FIRE WEATHER CONDITIONS OVER LEVY...CITRUS...AND SUMTER
COUNTIES THIS AFTERNOON. OVERNIGHT...AS THE COLD AIR POURS
IN...FREEZING TEMPERATURES ARE LIKELY OVER
LEVY...CITRUS...HERNANDO...SUMTER...AND NORTHERN PASCO COUNTIES.
ELSEWHERE GUSTY NORTH WINDS WILL HOLD TEMPERATURES UP ABOVE
FREEZING...HOWEVER WINDCHILL VALUES WILL REACH ADVISORY CRITERIA.
THIS MEANS WINDCHILL VALUES WILL BE BELOW 35 DEGREES IN ALL
AREAS...EXCEPT FOR COASTAL ZONES AND LEE COUNTY. NORTHERN COUNTIES
WILL SEE WINDCHILLS AT OR BELOW 20 DEGREES BY EARLY WEDNESDAY
MORNING.
AS THE COLD AIR SLIDES SOUTHWARD OVER THE WARM WATERS OF THE GULF
A DECK OF CLOUDS WILL LIKELY FORM. THIS CLOUD DECK WILL HANG OVER
WESTERN PORTIONS OF PASCO...HILLSBOROUGH...MANATEE...PINELLAS AND
SARASOTA COUNTIES. THE CLOUDS WILL HELP KEEP TEMPERATURES ABOVE
FREEZING IN COASTAL AREAS OVERNIGHT.
WEDNESDAY A SECONDARY PUSH OF COLD AIR WILL ARRIVE AND WINDS WILL
INCREASE ACROSS THE AREA. FIRE WEATHER WILL BE A CONCERN ONCE
AGAIN...AFFECTING ALL AREAS. WINDS WILL BE SOLID SMALL CRAFT
ADVISORY OVER THE GULF AND BAY WATERS...WITH GUSTS TO GALE
STRENGTH EXPECTED DURING THE HEART OF THE AFTERNOON IN OFF-SHORE
WATERS. WINDS WILL FAVOR A NORTH TO NORTHWEST DIRECTION...AND THE
POTENTIAL EXISTS FOR TIDES NEAR 1 FOOT ABOVE NORMAL FOR COASTAL
PORTIONS OF HERNANDO...PASCO...AND PINELLAS COUNTIES. IN ADDITION
HIGH SURF AND BEACH EROSION WILL BE A STRONG POSSIBILITY...AND
WILL BE MONITORING THE WIND STRENGTH AS THE SITUATION UNFOLDS TO
SEE IF ADVISORY PRODUCTS ARE WARRANTED.
WINDS WILL SLACKEN OVERNIGHT WEDNESDAY INTO THURSDAY AND VIRTUALLY
ALL AREAS STAND THE CHANCE TO SEE A FREEZE...WITH NORTHERN AND
INTERIOR LOCATIONS EXPERIENCING A HARD FREEZE. IMMEDIATE COASTAL
AREAS WHERE STRATUS AND WARM SST MAY LINGER MAY MISS THE COLDEST
OF AIR...HOWEVER...THEY WILL CERTAINLY HOVER NEAR FREEZING IN MANY
CASES. ANYONE WITH AGRICULTURAL INTERESTS SHOULD TAKE THIS COLD
WEATHER SCENARIO VERY SERIOUSLY AND TAKE IMMEDIATE ACTION.
.LONG TERM (THURSDAY NIGHT - MONDAY)...THE PERIOD BEGINS WITH RIDGING
ALOFT OVER THE GULF AND SE U.S. AND A SURFACE HIGH OVER VA AND THE
CAROLINAS. THE RIDGING SLOWLY MOVES EAST TO ATLANTIC COASTAL WATERS
BY MON. THE SURFACE HIGH MOVES OUT OVER THE ATLANTIC BUT CONTINUE
TO RIDGE BACK TO THE SE U.S. COAST. THE DEVELOPING RIDGE AXIS TO OUR
NORTH WILL BE THE DOMINATE FACTOR WITH NE FLOW BECOMING MORE
EASTERLY. THIS WILL ALLOW TEMPERATURES TO GO FROM BELOW AVERAGE
FRI...WITH READINGS APPROACHING FREEZING IN THE NORTH...TO AT OR
JUST ABOVE AVERAGE BY MON. THE EASTERLY FLOW GRADUALLY PROVIDES
INCREASING BUT LIMITED MOISTURE AND WITH THE RIDGING ALOFT THE ODDS
OF PRECIPITATION ARE LOW TO NONE.
&&
.AVIATION...IFR AT KTPA & KPIE GIVE WAY TO SOME MVFR AND LOC IFR FROM
KSRQ SOUTH. THESE CONDITIONS WILL CONTINUE UNTIL AROUND SUNRISE. THEN
THE VSBYS/CIGS BEGIN TO IMPROVE THROUGH THE MORNING AS THE FRONT
MOVES DOWN THE COAST LINE WITH ONLY ISOLD SHRA AND WINDS VEERING AND
INCREASING. VFR WORKS IN BEHIND THE FRONT ALTHOUGH THERE WILL BE
SOME BKN STRATOCUMULUS INTO MID TO LATE AFTERNOON.
&&
.MARINE...STRONG NORTHERLY FLOW BEHIND A COLD FRONT WILL BUILD
SEAS AND USHER IN HAZARDOUS CONDITIONS FOR ALL AREAS THIS
AFTERNOON...AND WILL LINGER THROUGH EARLY THURSDAY. NORTH WINDS OF
15 TO 25 KTS WILL BUILD TO 20 TO 30 KT WINDS BY EARLY WEDNESDAY WITH
GALE FORCE GUSTS TO 35 KTS ANTICIPATED IN GULF WATERS MORE THAN 20NM
OFF-SHORE. COASTAL AREAS OF PINELLAS...PASCO...AND HERNANDO COUNTIES
MAY EXPERIENCE HIGH SURF...BEACH EROSION...AND MINOR COASTAL
FLOODING EARLY WEDNESDAY AS THE STRONGEST WINDS AFFECT THE REGION.
&&
.FIRE WEATHER...DRY AND GUSTY CONDITIONS ARE ANTICIPATED AS A COLD
FRONT MOVES THROUGH TODAY...AND COLD AIR POURS IN THIS AFTERNOON
THROUGH WEDNESDAY AFTERNOON. NORTHERN COUNTIES WILL EXPERIENCE RED
FLAG CONDITIONS THIS AFTERNOON...WHILE ALL AREAS STAND THE CHANCE
OF SEEING RFW CRITERIA WEDNESDAY AFTERNOON. COOL HIGH TEMPERATURES
MAY HOLD RH UP...HOWEVER...WINDS WILL BE GUSTY THROUGHOUT THE
AFOREMENTIONED PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 69 38 51 26 / 20 0 0 0
FMY 75 43 56 29 / 20 0 0 0
GIF 69 37 49 27 / 20 0 0 0
SRQ 71 42 51 29 / 20 0 0 0
BKV 68 30 49 19 / 20 0 0 0
SPG 69 44 51 35 / 20 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR
CITRUS- LEVY-SUMTER.
FREEZE WARNING FROM 3 AM TO 8 AM EST WEDNESDAY FOR CITRUS-
HERNANDO-LEVY-PASCO-SUMTER.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR CHARLOTTE-CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-
MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
WIND CHILL ADVISORY FROM 3 AM TO 10 AM EST WEDNESDAY FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM
EST THURSDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA
BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY
WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...MC
LONG TERM/AVIATION...RKRHazardous weather outlook, Jan 1, 5:30 AM EST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 530 AM EST TUE JAN 1 2008 FLZ039-042-043-048>052-055>057-060>062-065-021030- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 517 AM EST TUE JAN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS WILL DEVELOP THROUGH THE MORNING HOURS IN COASTAL AND OFF-SHORE WATERS GENERALLY FROM LONGBOAT PASS SOUTHWARD. CLOUD TO WATER LIGHTNING STRIKES WILL BE A POSSIBILITY...ALONG WITH MODERATE TO HEAVY RAINFALL. ...DENSE FOG IMPACT... AREAS OF LOCALLY DENSE FOG WITH VISIBILITIES OF 1/4 MILE OR LESS HAVE DEVELOPED FROM TAMPA BAY SOUTHWARD ALONG THE COAST. THE FOG WILL DISSIPATE QUICKLY THIS MORNING AFTER SUNRISE. ...EXCESSIVE COLD IMPACT... A COLD FRONT WILL SPREAD IN COLD AND DRY AIR TO THE REGION BEGINNING THIS AFTERNOON. FREEZING TEMPERATURES ARE EXPECTED OVERNIGHT IN NORTHERN COUNTIES...AND GUSTY WINDS WILL MAKE FOR COLD WIND CHILLS THROUGHOUT THE AREA OVERNIGHT. A FREEZE WARNING AND WIND CHILL ADVISORY ARE IN EFFECT. ...WIND AND SEA IMPACT... NORTHWEST WINDS OF 15 TO 25 MPH INCREASING TO 20 TO 30 MPH WITH GALE FORCE GUSTS WILL GENERATE ROUGH CONDITIONS AND BUILDING SEAS BEGINNING THIS AFTERNOON AND WILL LINGER INTO LATE WEDNESDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL AREAS DURING THIS PERIOD. ...FIRE WEATHER IMPACT... DRY CONDITIONS WILL COMBINE WITH GUSTY WINDS TO GENERATE A PERIOD OF CRITICAL TO NEAR CRITICAL CONDITIONS OVER NORTHERN AREAS THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...COASTAL HIGH SURF AND FLOODING IMPACT... STRONG NORTHWEST WINDS WEDNESDAY WILL SPREAD ABOVE NORMAL HIGH TIDES AND ROUGH SURF TO SHORELINES IN PINELLAS...PASCO...AND HERNANDO COUNTIES. MINOR BEACH EROSION AND COASTAL FLOODING MAY BE POSSIBLE. ...EXCESSIVE COLD IMPACT... CALMING WINDS AND ENTRENCHED COLD AIR WILL LEAD TO A VERY COLD MORNING ACROSS THE REGION THURSDAY. MANY AREAS...OUTSIDE COASTAL ZONES...WILL SEE A FREEZE WITH SOME LOCATIONS IN THE NORTH AND INTERIOR EXPERIENCING A HARD FREEZE. WIND CHILLS WILL AGAIN BE ON THE CHILLY SIDE. ...FIRE WEATHER IMPACT... DRY CONDITIONS AND GUSTY WINDS WILL CONTINUE WEDNESDAY AFTERNOON WITH NEAR CRITICAL FIRE WEATHER THRESHOLDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CANTIN
In the hours before
Special weather statement, Jan 1, 8:28 AM EST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 828 AM EST TUE JAN 1 2008 FLZ051-052-055-056-011500- HARDEE-POLK-MANATEE-HILLSBOROUGH- 828 AM EST TUE JAN 1 2008 ...A LINE OF SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN HILLSBOROUGH...MOST OF CENTRAL AND SOUTHERN POLK...EASTERN MANATEE AND MOST OF HIGHLANDS COUNTIES... A LINE OF THUNDERSTORMS...MOVING EAST AT 10 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING DUETTE...BOWLING GREEN...LAKE WALES...FORT MEADE AND WAUCHULA...UNTIL 1000 AM EST. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. AR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 7:48 PM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 17 hr |
| Jan 1, 4:01 AM EST | Red Flag Warning | TBW | Sumter | 13 hr |
| Jan 1, 4:01 AM EST | Wind Chill Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 30 hr |
| Jan 1, 1:28 PM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 37 hr |
| Jan 1, 1:40 PM EST | Wind Chill Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 24 hr |
| Jan 1, 1:47 PM EST | Hard Freeze Watch | TBW | Sumter | 25 hr |
| Jan 1, 2:26 PM EST | High Surf Advisory | TBW | Pinellas | 47 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.